MAUDE Adverse Event Report: VERATHON MEDICAL ULC BFLEX 2 REGULAR 5.0 SINGLE-USE BRONCHOSCOPE

VERATHON MEDICAL ULC BFLEX 2 REGULAR 5.0 SINGLE-USE BRONCHOSCOPE
Model Number 0570-0423
Medical Device Problem Codes Display or Visual Feedback Problem (1184); Poor Quality Image (1408)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer did not retain the subject bflex 2 regular 5.0 single-use bronchoscope to have it returned to verathon for evaluation; therefore the cause of the reported image issue could not be determined.The customer reported that they have communicated with their facility staff to keep any other bronchoscopes that may have issues to have them sent to verathon for failure analysis.To date, no additional similar complaints have been reported by the customer.Review of complaint history for the subject lot of bronchoscopes could not be performed as no lot number was provided.Trending analysis for bflex 2 regular 5.0 single-use bronchoscopes does not identify any trends exceeding acceptable limits.Verathon confirmed that the risk associated with the hazardous scenario has been adequately captured and characterized per the system risk assessment.Corrective action is not required at this time.Verathon will continue to monitor for trends.
 
Event or Problem Description
A customer reported while performing a bronchoalveolar lavage (bal) bronchoscopy with a bflex 2 regular 5.0 single-use bronchoscope, the picture on the screen frizzed out when injecting the bolus.They reported the picture snowed out and displayed tracking lines, obscuring about 90% of the image.While it was reported that this event happened during instillation of saline via 60cc syringe, it persisted after the syringe was emptied and when suctioning.The bronchoscope was removed and switched to a new one.After completing the bronchoscopy, the customer reconnected the affected bronchoscope and reported it functioned normally.No delay in the procedure or harm to the patient was reported.

Brand Name
BFLEX 2 REGULAR 5.0 SINGLE-USE BRONCHOSCOPE
Common Device Name
BRONCHOSCOPE
Manufacturer (Section D)
VERATHON MEDICAL ULC
2227 douglas road
burnaby, british columbia V5C 5 A9
CA  V5C 5A9
Manufacturer (Section G)
VERATHON MEDICAL ULC
2227 douglas road
burnaby, british columbia V5C 5 A9
CA   V5C 5A9
Manufacturer Contact
corey kasbohm
20001 n creek pkwy
bothell, WA 98011-8218
4256295760
MDR Report Key21537682
Report Number9615393-2025-00023
Device Sequence Number7735965
Product Code EOQ
UDI-Device Identifier00879123008565
UDI-Public00879123008565
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K183256
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0570-0423
Device Catalogue Number0570-0449
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2025
Initial Report FDA Received Date03/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown